Alert archive / Mississippi / Flash Flood Watches in 2011
Flash Flood Watch 9, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Mar 29, 2011, 4:19 AM CDT for 28 counties in Mississippi. It took effect at Mar 29, 2011, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2011, 4:19 AM CDT (09:19 UTC)
- In effect from
- Mar 29, 2011, 7:00 PM CDT
- Expired
- Mar 30, 2011, 6:32 AM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
All 28 counties
Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WGUS64 KJAN 290919 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 419 AM CDT TUE MAR 29 2011 ...STORM SYSTEM MOVING EAST FROM TEXAS WILL BRING HEAVY RAINS ACROSS MAINLY SOUTH PORTIONS OF THE ARKLAMISS STARTING TONIGHT... MSZ055>058-061>066-072>074-291730- /O.NEW.KJAN.FF.A.0009.110330T0300Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE... LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 419 AM CDT TUE MAR 29 2011 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. * FROM THIS EVENING THROUGH WEDNESDAY MORNING * A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL GULF STATES TONIGHT BRINGING HEAVY RAINS OF 2 TO 3 INCHES AND LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. THE AREA MOST LIKELY TO BE AFFECTED SHOULD BE ALONG AND SOUTH OF A MEADVILLE TO QUITMAN LINE WHERE HEAVY RAINS HAVE ALREADY OCCURRED IN RECENT WEEKS. * THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES IN CREEKS AND STREAMS WILL BE LIKELY AT SOME SPOTS ALONG THE HIGHWAY 84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN AND LAUREL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 40
6 follow-up statements
199 WGUS64 KJAN 291524 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 1024 AM CDT TUE MAR 29 2011 ...STORM SYSTEM MOVING EAST FROM TEXAS WILL BRING HEAVY RAINS ACROSS MAINLY SOUTH PORTIONS OF THE ARKLAMISS STARTING BY THIS EVENING... MSZ055>058-061>066-072>074-292330- /O.EXT.KJAN.FF.A.0009.110330T0000Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE... LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 1024 AM CDT TUE MAR 29 2011 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL GULF STATES LATE TODAY AND TONIGHT BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. THE AREA MOST LIKELY TO BE AFFECTED SHOULD BE ALONG AND SOUTH OF A MEADVILLE TO QUITMAN LINE WHERE HEAVY RAINS HAVE ALREADY OCCURRED IN RECENT WEEKS. * THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES IN CREEKS AND STREAMS WILL BE LIKELY AT SOME SPOTS ALONG THE HIGHWAY 84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN AND LAUREL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 50
619 WGUS64 KJAN 292035 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT TUE MAR 29 2011 ...STORM SYSTEM MOVING IN FROM TEXAS WILL BRING HEAVY RAINS ACROSS MAINLY SOUTH PORTIONS OF THE ARKLAMISS TONIGHT THROUGH EARLY WEDNESDAY... MSZ055>058-061>066-072>074-300445- /O.CON.KJAN.FF.A.0009.110330T0000Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE... LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 335 PM CDT TUE MAR 29 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. THE AREA MOST LIKELY TO BE AFFECTED SHOULD BE ALONG AND SOUTH OF A MEADVILLE TO QUITMAN LINE WHERE HEAVY RAINS HAVE ALREADY OCCURRED IN RECENT WEEKS. * THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS ALONG THE HIGHWAY 84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN AND LAUREL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 50
074 WGUS64 KJAN 300147 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 847 PM CDT TUE MAR 29 2011 ...STORM SYSTEM MOVING IN FROM TEXAS WILL BRING HEAVY RAINS ACROSS CENTRAL AND SOUTH PORTIONS OF THE ARKLAMISS TONIGHT THROUGH EARLY WEDNESDAY... MSZ042>054-059-060-301000- /O.EXA.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- INCLUDING THE CITIES OF...YAZOO CITY...RIDGELAND...MADISON... CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB... SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... FAYETTE...NATCHEZ 847 PM CDT TUE MAR 29 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL MISSISSIPPI... EAST CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI AND WEST CENTRAL MISSISSIPPI. * THROUGH WEDNESDAY MORNING * A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. * THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS ALONG THE HIGHWAY 84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN AND LAUREL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MSZ055>058-061>066-072>074-301000- /O.CON.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE... LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 847 PM CDT TUE MAR 29 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI. * THROUGH WEDNESDAY MORNING * A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. * THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS ALONG THE HIGHWAY 84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN AND LAUREL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
623 WGUS64 KJAN 300151 CCA FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 850 PM CDT TUE MAR 29 2011 ...STORM SYSTEM MOVING IN FROM TEXAS WILL BRING HEAVY RAINS ACROSS CENTRAL AND SOUTH PORTIONS OF THE ARKLAMISS TONIGHT THROUGH EARLY WEDNESDAY... MSZ042>054-059-060-301015- /O.COR.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- INCLUDING THE CITIES OF...YAZOO CITY...RIDGELAND...MADISON... CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB... SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... FAYETTE...NATCHEZ 850 PM CDT TUE MAR 29 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL MISSISSIPPI... EAST CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI AND WEST CENTRAL MISSISSIPPI. * THROUGH WEDNESDAY MORNING * A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. * THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES IN CREEKS AND STREAMS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MSZ055>058-061>066-072>074-301015- /O.COR.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE... LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 850 PM CDT TUE MAR 29 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI. * THROUGH WEDNESDAY MORNING * A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. * THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
708 WGUS64 KJAN 300858 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 358 AM CDT WED MAR 30 2011 MSZ042>059-301000- /O.CAN.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON- INCLUDING THE CITIES OF...YAZOO CITY...RIDGELAND...MADISON... CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB... SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE 358 AM CDT WED MAR 30 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI AND WEST CENTRAL MISSISSIPPI HAS BEEN CANCELLED. $$ MSZ060>066-072>074-301500- /O.CON.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 358 AM CDT WED MAR 30 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI. * UNTIL 10 AM CDT THIS MORNING * THE POTENTIAL FOR HEAVY RAIN WILL PERSIST THROUGH THE EARLY MORNING HOURS AS CONVECTION CONTINUES TO DEVELOP ACROSS SOUTHERN MISSISSIPPI AND MOVE EAST IN VICINITY OF A COLD FRONT. * THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
867 WGUS64 KJAN 301132 AAA FFAJAN FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 632 AM CDT WED MAR 30 2011 MSZ060>066-072>074-301245- /O.CAN.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 632 AM CDT WED MAR 30 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI HAS BEEN CANCELLED. THE RISK OF BRIEF HEAVY RAIN REMAINS POSSIBLE ACROSS SOUTHEASTERN MISSISSIPPI THIS MORNING...HOWEVER FLASH FLOODING IS NOT EXPECTED. $$ BK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Mar 28, 9:39 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Mar 28, 9:39 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 939 PM CDT MON MAR 28 2011 .DISCUSSION...STRATUS CONTINUES TO PLAGUE THE FORECAST AREA OVER LOCATIONS MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS EVENING. THIS WILL LIKELY BE THE CASE THROUGH THE OVERNIGHT HOURS WITH SOME REDEVELOPMENT OF STRATUS EXPECTED ACROSS THE SOUTH EARLY TUESDAY MORNING. SKIES HAVE CLEARED ACROSS THE SOUTH AND IN SOME OTHER SPOTS ALREADY THIS EVENING. AS A RESULT...TEMPERATURES IN THESE AREAS HAVE DROPPED QUICKLY AND ARE NEARING/AT THEIR FORECASTED LOWS FOR TONIGHT. WITH THAT SAID THOUGH...BASED ON CURRENT TEMPERATURE TRENDS UNDER THE STRATUS...I BELIEVE THE MODELS DON'T HAVE THAT GOOD OF A GRASP ON HOW COLD THIS AIRMASS REALLY IS AS TEMPERATURES THERE ARE ALSO NEAR THEIR FORECASTED LOWS. THEREFORE...I'LL ADJUST LOWS DOWN A FEW DEGREES ACROSS THE BOARD FOR TONIGHT. IN ADDITION...I'LL ADJUST SKY COVERAGE TO FIT CURRENT SATELLITE TRENDS AND TWEAK OTHER HOURLY GRID ELEMENTS DUE TO CURRENT TRENDS. OTHER THAN THIS...NO FURTHER CHANGES WILL BE MADE TO THE FORECAST ON THIS UPDATE. UPDATED ZONES AND GRIDS ARE SHIPPING. /19/ && .AVIATION...DUE TO STRATUS HANGING ON ACROSS AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...A MIX OF VFR AND MVFR CEILINGS ARE BEING OBSERVED AT TAFS SITES THIS EVENING. THIS WILL LIKELY CONTINUE TO BE THE CASE THROUGHOUT THE OVERNIGHT HOURS AND INTO TUESDAY MORNING...WITH WIDESPREAD MVFR CEILINGS POSSIBLE TOWARDS DAY BREAK TUESDAY MORNING AS STRATUS IS EXPECTED TO REDEVELOP OVER AREAS WHERE SKIES AREA CURRENTLY CLEAR. ALSO...SOME PATCHY FOG WILL BE POSSIBLE EARLY TOMORROW MORNING WHICH COULD BRIEFLY REDUCE VISIBILITIES TO MVFR/IFR STATUS. A MIX OF VFR/MVFR CEILINGS ARE THEN EXPECTED THROUGH MUCH OF THE DAY TUESDAY. /19/ && .PREV DISCUSSION... /ISSUED 355 PM CDT MON MAR 28 2011/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...VISIBLE SATELLITE IMAGERY SHOWS CLEARING SKIES ACROSS THE HIGHWAY 84 CORRIDOR AND NW MISSISSIPPI BUT A RATHER BROAD THICK BAND OF STRATUS REMAINED OVER THE NORTHERN TWO THIRDS OF THE CWA. THIS BAND OF CLOUDS COMBINED WITH THE COOL NORTH WIND HAS HELD TEMPERATURES WELL BELOW FORECAST HIGHS SO FAR THIS AFTERNOON. THE CLOUDS WILL CONTINUE TO SLOWLY DISSIPATE THROUGH THE EVENING BUT MODELS INDICATE PATCHY FOG AND A LAYER OF STRATUS REDEVELOPING AFTER MIDNIGHT FROM THE SOUTH. THE GREATEST CHANCE OF FOG/STRATUS BY MORNING WILL BE OVER INTERSTATE 20 AND SOUTH. THE FOG WILL LIFT BY MID MORNING BUT CLOUDY SKIES WILL LIKELY CONTINUE INTO WEDNESDAY. DRY WEATHER IS EXPECTED TONIGHT BUT RAIN CHANCES WILL BE ON THE INCREASE TUESDAY AFTERNOON INTO TUESDAY NIGHT. SPLIT FLOW REGIME WILL CONTINUE THROUGH THE SHORT TERM WITH A DISTURBANCE IN THE SOUTHERN BRANCH PROVIDING THE MAIN INFLUENCE OVER OUR AREA THROUGH TUESDAY NIGHT AND THEN THE NORTHERN STREAM TROUGH DOMINATING WEDNESDAY. WAA WILL TRY TO INCREASE TUESDAY AHEAD OF THE APPROACHING DISTURBANCE MOVING UP FROM OLD MEXICO WHILE THE LARGE SURFACE HIGH CENTERED OVER CANADA WILL STILL BE TRYING TO MAINTAIN COOL DRY NORTHERLY LOW LEVEL FLOW OVER MUCH OF OUR CWA. THE RESULT WILL BE RAIN TRYING TO MOVE INTO OUR WESTERN MOST ZONES DURING THE LATE AFTERNOON. AS WE MOVE INTO TUESDAY EVENING A WEAK SURFACE LOW IS EXPECTED TO DEVELOP ALONG THE OLD STALLED FRONTAL BOUNDARY ACROSS SOUTHERN TEXAS. THE LOW IS EXPECTED TO TRACK EAST ACROSS THE SOUTHERN PORTIONS OF OUR CWA TUESDAY NIGHT WITH THE TRAILING COLD FRONT EXITING OUR SOUTHEAST ZONES WEDNESDAY MORNING. THERE STILL APPEARS TO BE A RISK OF SEVERE STORMS INCLUDING LOCALLY HEAVY RAIN ACROSS PORTIONS OF OUR CWA TUESDAY NIGHT AND WEDNESDAY MORNING...ALTHOUGH A LITTLE FARTHER SOUTH THAN EARLIER THOUGHT. CURRENT THINKING IS THE GREATEST AREA AT RISK WILL BE ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. BY TUESDAY EVENING THE EXIT REGION OF A SOUTHERN BRANCH 100KT JET STREAK WILL BE MOVING OVER THE GULF COAST. THERE WILL BE ADEQUATE DEEP LAYER SHEAR BUT 80H FLOW LOOKS TO REMAIN 20KTS OR LESS. THIS WILL LIKELY RESULT IN LOWER 60 DEGREE DEW POINTS AND 1.4INCH PWS STRUGGLING TO INCREASE TO INTERSTATE 20. THERE IS STILL INDICATIONS OF ELEVATED INSTABILITY WARRANTING MENTION OF HAIL NORTH TO I-20 BUT MAIN ACTIVITY LOOKS TO OCCUR SOUTH OF THERE. THE ECMWF MAINTAINS RUN CONSISTENCY WITH LOCALLY HEAVY RAIN POTENTIAL TOTALLY SEVERAL INCHES JUST SOUTH OF OUR AREA. IF SUCH DEEP CONVECTION WERE TO OCCUR SOUTH OF OUR CWA DEEP MOISTURE WOULD LIKELY BE MORE LIMITED OVER OUR CWA. FOR NOW WL OPT TO INCLUDE MENTION OF LOCALLY HEAVY RAIN OF ONE TO TWO INCHES ACROSS THE HIGHWAY 84 CORRIDOR AND SOUTH. THE COLD FRONT WILL BE DRIVING ANY REMAINING SEVERE THREAT WEDNESDAY MORNING SOUTHEAST OF OUR AREA. TIMING DIFFERENCES SUGGEST WL HAVE TO CARRY SOME MENTION OF SEVERE IN OUR SOUTHEAST AFTER DAYBREAK WEDNESDAY. THE RAIN SHOULD END AREAWIDE BY NOON WEDNESDAY BUT THE DRY SPELL IS NOT EXPECTED TO LAST LONG. THE NORTHERN STREAM DISTURBANCE IS EXPECTED TO HAVE DEEPENED AN UPPER LEVEL TROUGH THAT WILL SWING ACROSS OUR REGION AFTER MIDNIGHT WEDNESDAY NIGHT. WL CARRY LOW POPS FOR LIGHT RAIN AFTER MIDNIGHT WITH THIS FEATURE. GUIDANCE LOWS WERE CLOSE EACH NIGHT BUT LEANED TOWARD COOLER NAM MAX TEMPS CONSIDERING EXPECTED CLOUD COVER AND WEAK CAA OVER MUCH OF THE NORTHERN HALF OF OUR CWA TUESDAY AND WEDNESDAY. /22/ LONG TERM...THURSDAY THROUGH MONDAY...THROUGH THE REST OF THE WEEK THE MODELS ARE ADVERTISING A MEAN TROUGH BECOMING ESTABLISHED ACROSS THE EASTERN CONUS WITH RIDGING OUT WEST. WEAK DISTURBANCES ROTATING THROUGH THE BASE OF THE TROUGH WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE FORECAST THROUGH FRIDAY MORNING...PRIMARILY FOR AREAS NORTH OF I-20. THE MODELS DIVERGE SOMEWHAT WITH RESPECT TO A WEAK COLD FRONT THAT WILL CROSS THE ARKLAMISS SOMETIME EARLY IN THE WEEKEND. STUCK CLOSE TO THE DRIER MEX POPS ALTHOUGH CONFIDENCE IS NOT HIGH GIVEN THE WIDE RANGE OF SOLUTIONS OFFERED. IN ANY EVENT...ONLY LIGHT PRECIP AMOUNTS WOULD BE EXPECTED WITH LITTLE TO NIL CHANCE FOR ANY SEVERE WEATHER. MODEL DIFFERENCES PERSIST THROUGH THE REST OF THE PERIOD WITH THE GFS INDICATING A SIGNIFICANT WARM UP SAT AND SUN AS SOUTHWESTERLY/ SOUTHERLY FLOW BECOMES RE-ESTABLISHED...WHILE THE ECMWF HOLDS OFF ON ANY SIGNIFICANT SOUTHERLY FLOW UNTIL EARLY NEXT WEEK. CONFIDENCE IS NOT HIGH ENOUGH IN THE GFS SOLUTION TO FORECAST 10-12 DEGREES ABOVE NORMAL DAY 6 AND 7. LOWERED HIGHS AND LOWS FOR SAT/SUN TOWARD THE COOLER ENSEMBLE MEAN...ALTHOUGH ABOVE NORMAL TEMPERATURES ARE STILL EXPECTED. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 47 70 59 68 / 0 16 78 58 MERIDIAN 45 71 61 70 / 0 11 78 65 VICKSBURG 48 67 55 65 / 0 26 77 48 HATTIESBURG 50 77 66 74 / 0 17 72 74 NATCHEZ 45 74 57 67 / 0 23 77 52 GREENVILLE 42 59 49 60 / 0 31 81 23 GREENWOOD 44 64 52 63 / 0 21 81 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19
Hazardous weather outlook, Mar 28, 3:30 PM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT MON MAR 28 2011 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-292030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN- 330 PM CDT MON MAR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE TUESDAY EVENING INTO TUESDAY NIGHT ALONG A COLD FRONT THAT WILL BE MOVING THROUGH THE REGION. THE MAIN HAZARD WILL BE FROM HAIL TO THE SIZE OF QUARTERS. THE MOST LIKELY TIME FOR THIS SYSTEM APPEARS TO BE FROM 5PM TUESDAY EVENING UNTIL MIDNIGHT TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TUESDAY EVENING INTO TUESDAY NIGHT. LAZ023>026-MSZ043>046-048>066-072>074-292030- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 330 PM CDT MON MAR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI ALONG WITH PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY PATCHY FOG WITH VISIBILITIES LESS THAN 1 MILE AT TIMES WILL BE POSSIBLE EARLY TUESDAY MORNING MAINLY ALONG THE HIGHWAY 84 AND 98 CORRIDORS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION. THE MAIN THREAT WILL BE QUARTER SIZE OR LARGER HAIL AND DAMAGING WINDS GUSTS. RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY ALONG THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 7PM TUESDAY EVENING THROUGH THE OVERNIGHT HOURS. THIS ACTIVITY SHOULD BE EXITING SOUTHEAST MISSISSIPPI AFTER DAYBREAK WEDNESDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TUESDAY EVENING INTO TUESDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:08 PM CDT | Special Weather Statement | JAN | Franklin | 42 min |
| Mar 29, 6:16 PM CDT | Special Weather Statement | JAN | Lawrence | 74 min |
| Mar 29, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 44 min |
| Mar 29, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 59 min |
Nearby
Flash Flood Watches in Mississippi, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.